Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 11, 2012, 10:28 AM EST for Catoosa County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2012, 10:28 AM EST (15:28 UTC)
- Expired
- Jan 11, 2012, 11:00 AM EST
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Catoosa County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
937 WWUS82 KFFC 111528 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1028 AM EST WED JAN 11 2012 GAZ002>004-111600- 1028 AM EST WED JAN 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WHITFIELD... WALKER AND CATOOSA COUNTIES UNTIL 1100 AM EST... AT 1025 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A MODERATE THUNDERSTORM OVER SUTTLES MILL...AND MOVING NORTH AT 40 MPH. SMALL HAIL AND WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS PARTS OF WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 1100 AM EST. && LAT...LON 3459 8512 3459 8532 3499 8528 3499 8501 TIME...MOT...LOC 1527Z 193DEG 36KT 3464 8521 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 11, 10:13 AM EST, 15 minutes earlier.
Area forecast discussion, Jan 11, 10:13 AM EST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1013 AM EST WED JAN 11 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY/... SHOWERS AND ISOLATED THUNDERSTORMS EXITING THE CWA AS THE LOW PRESSURE SYSTEM OVER WEST CENTRAL ALABAMA MOVES INTO THE OHIO VALLEY TODAY. EXPECTING NEXT AREA OF SHOWERS TO MOVE INTO NW GA BETWEEN 16-17Z. COLD FRONT IS EXPECTED TO PUSH THROUGH THE STATE AND INTO THE CAROLINAS BY 21Z TODAY. HAVE MADE ADJUSTMENTS TO THE MORNING AND AFTERNOON POPS TO ACCOUNT FOR CURRENT RADAR TRENDS AND LATEST MODEL SOLUTIONS. HAVE ALSO EDITED SKY AND WX GRIDS TO ACCOUNT FOR THE CHANGE IN POPS. HAVE ALSO MADE SOME CHANGES TO THE HOURLY WEATHER GRIDS AND DEW POINTS BASED ON CURRENT TRENDS. 31 && .SHORT TERM /TODAY THROUGH THURSDAY NIGHT/... /ISSUED 403 AM EST WED JAN 11 2012/ LATEST SURFACE ANALYSIS SHOWS THE MAIN SURFACE LOW JUST EAST OF THE MEMPHIS AREA. THE COLD FRONT IS SWEEPING THROUGH ALABAMA AND SHOULD BE NEAR THE AL/GA BORDER BY 12Z. THERE ARE SOME ISOLATED TO SCATTERED THUNDERSTORMS WITH THIS SYSTEM BUT NO SEVERE STORMS AS OF YET. A FEW REPORTS OF PEA TO DIME SIZE HAIL ACROSS AL BUT THAT HAS BEEN IT SO FAR. THIS IS A FAST MOVING COLD FRONT AND IT SHOULD BE EAST OF OUR CWA BY 18Z. AS IT MOVES THROUGH IT CONTINUES TO LOOK LIKE THE BIGGEST THREAT WILL BE DAMAGING WINDS...ESPECIALLY WITH ANY BOWING SECTIONS OF THE LINE. THE MODELS STILL SHOW THE LOW LEVEL JET MOVING ACROSS OUR AREA WITH THE FRONT BUT THEY ARE SHOWING THE CAPE OUT AHEAD OF THE FRONT. MUCAPES EXPECTED AROUND 300 J/KG WITH 0-6KM BULK SHEAR PEAKING AROUND 60KT BETWEEN 12-18Z. LIFTED INDICES ARE STRONGEST RIGHT AT 12Z ALONG THE GA/AL BORDER WITH READINGS IN THE 0 TO -2 RANGE. COULD NOT RULE OUT AN ISOLATED TORNADO OR TWO WITH THIS ENVIRONMENT. ONCE THIS FRONT MOVES EAST OF THE AREA DRIER AIR BEGINS TO MOVE INTO THE REGION. THERE IS A SECOND...MUCH DRIER COLD FRONT THAT SWEEPS THROUGH THE STATE THU AND THIS IS THE FRONT THAT WILL USHER IN THE COLDER AIRMASS. TEMPS ARE EXPECTED TO DROP TO NEAR OR EVEN SLIGHTLY BELOW SEASONAL NORMS THU/FRI. .LONG TERM /FRIDAY THROUGH TUESDAY/... /ISSUED 403 AM EST WED JAN 11 2012/ MODELS CONTINUE TO SHOW A DRY AND CHILLY TREND INTO THE BEGINNING OF NEXT WEEK. TEMPS WILL BE ON AVERAGE ALMOST 10-15 DEG COOLER THAN WE HAVE SEEN OVER THE PAST FEW DAYS. LOOKS LIKE THESE DRY CONDITIONS WILL CONTINUE THROUGH AT LEAST MON AS NEXT FRONTAL SYSTEM LOOKS TO MOVE INTO NW GA TUESDAY. HAVE INCREASED POPS FOR DAY 7 INTO THE SLIGHT/CHANCE RANGE. 01 && .AVIATION... 12Z UPDATE... /ISSUED 655 AM EST WED JAN 11 2012/ EXPECT IFR CIGS TO DOMINATE THOUGH MID MORNING....BEFORE IMPROVING INTO THE MVFR-LOW VFR RANGE LATE MORNING/EARLY AFTERNOON. HOWEVER...EXPECT CIGS TO LOWER AGAIN BACK INTO THE IFR RANGE AFTER SUNSET. VSBYS GENERALLY IN THE MVFR RANGE THIS MORNING IN SHOWERS/ISOLATED THUNDERSTORMS...BUT IMPROVING TO 6 PLUS BY LATE MORNING AS PRECIP TAPERS OFF. SOUTHEAST WINDS 10 TO 15 KTS EARLY...BECOMING SOUTHWEST TO WEST BY LATE MORNING AS FRONT PUSHES THROUGH. WIND GUSTS UP TO 23 KTS POSSIBLE THROUGH THE AFTERNOON. //ATL CONFIDENCE...06Z UPDATE... LOW TO MEDIUM CONFIDENCE ALL ELEMENTS. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 41 59 27 45 / 10 10 10 5 ATLANTA 43 54 26 43 / 10 10 10 5 BLAIRSVILLE 42 50 24 37 / 20 20 10 10 CARTERSVILLE 43 53 25 42 / 10 10 10 5 COLUMBUS 44 60 29 50 / 0 5 10 5 GAINESVILLE 42 54 26 41 / 20 10 10 5 MACON 42 63 29 50 / 0 5 10 5 ROME 44 52 24 43 / 20 20 10 5 PEACHTREE CITY 40 57 24 46 / 10 5 10 5 VIDALIA 46 68 34 52 / 0 5 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 31/49/01
Hazardous weather outlook, Jan 11, 5:09 AM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 509 AM EST WED JAN 11 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 509 AM EST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED THIS MORNING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A FAST MOVING COLD FRONT WILL SWEEP THROUGH THE STATE THIS MORNING. THIS FRONT IS EXPECTED TO BE EAST OF THE AREA BY 1PM. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS THIS MORNING WILL BE GUSTY WINDS...LIGHTNING...AND SMALL HAIL. .DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO THE AREA FROM THE WEST THIS MORNING. CAPES EXPECTED AROUND 300 WITH LIFTED INDICES EXPECTED IN THE 0 TO -2 RANGE BY 10AM. THIS COMBINED WITH WIND SHEAR WILL LEAD TO ISOLATED THUNDERSTORMS THAT COULD PRODUCE GUSTY WINDS...LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jan 11, 5:45 AM EST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 AM EST WED JAN 11 2012
GAZ033-044-045-111115-
545 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN NORTHWESTERN DEKALB AND CENTRAL FULTON COUNTIES UNTIL 615 AM
EST...
AT 542 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR EAST POINT...MOVING NORTHEAST AT
55 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OF 35 MPH ARE LIKELY AS
THIS STORM MOVES ACROSS NORTHWESTERN DEKALB AND CENTRAL FULTON
COUNTIES THROUGH 615 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE LAKEWOOD PARK...HAPEVILLE...EAST POINT...CASCADE
HEIGHTS...EDGEWOOD...DRUID HILLS...VIRGINIA HIGHLAND...SWEET
AUBURN...ATLANTIC STATION...PIEDMONT PARK...GRANT PARK...TURNER
FIELD AND MIDTOWN.
&&
LAT...LON 3375 8457 3383 8445 3385 8446 3388 8444
3391 8445 3398 8437 3401 8440 3396 8427
3392 8426 3390 8423 3366 8440 3369 8461
TIME...MOT...LOC 1044Z 207DEG 56KT 3372 8449Special weather statement, Jan 11, 6:53 AM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 653 AM EST WED JAN 11 2012 GAZ056-057-068-111230- 653 AM EST WED JAN 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN SPALDING...PIKE AND HENRY COUNTIES UNTIL 730 AM EST... AT 651 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF MOLENA...MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SPALDING...PIKE AND HENRY COUNTIES THROUGH 730 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HILLTOP...CONCORD...ZEBULON...WILLIAMSON...EXPERIMENT... HIGHLAND MILLS...GRIFFIN...TOWALAGA...SUNNY SIDE...LUELLA AND HAMPTON. && LAT...LON 3345 8427 3339 8410 3299 8440 3304 8450 TIME...MOT...LOC 1153Z 210DEG 52KT 3306 8442
Special weather statement, Jan 11, 7:11 AM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 AM EST WED JAN 11 2012
GAZ046-048-057-111245-
711 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN ROCKDALE...NEWTON AND HENRY COUNTIES UNTIL 745 AM EST...
AT 705 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR LOCUST GROVE...MOVING NORTHEAST AT
60 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OF 35 MPH ARE LIKELY AS
THIS STORM MOVES ACROSS ROCKDALE...NEWTON AND HENRY COUNTIES THROUGH
745 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LOCUST
GROVE...MCDONOUGH...KELLEYTOWN...OAK HILL...PORTERDALE...
OXFORD...COVINGTON...MILSTEAD AND CONYERS.
&&
LAT...LON 3375 8402 3364 8380 3330 8409 3330 8411
3330 8413 3332 8415 3339 8410 3343 8421
TIME...MOT...LOC 1210Z 208DEG 59KT 3337 8413Local storm report, Jan 11, 8:03 AM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 AM EST WED JAN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL 2 S WILLIAMSON 33.15N 84.36W
01/11/2012 E0.75 INCH PIKE GA PUBLIC
&&
SNELSONSpecial weather statement, Jan 11, 9:45 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EST WED JAN 11 2012
GAZ062-074>076-085-097-111530-
945 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WASHINGTON...
WARREN...LAURENS...JOHNSON...GLASCOCK AND JEFFERSON COUNTIES UNTIL
1030 AM EST...
AT 945 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WRIGHTSVILLE...AND MOVING NORTHEAST AT 45
MPH.
SMALL HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES
ACROSS PARTS OF WASHINGTON...WARREN...LAURENS...JOHNSON...GLASCOCK
AND JEFFERSON COUNTIES THROUGH 1030 AM EST.
&&
LAT...LON 3308 8228 3293 8227 3285 8230 3281 8237
3281 8241 3278 8240 3276 8243 3274 8245
3258 8267 3269 8285 3334 8245 3332 8240
3331 8232 3323 8223
TIME...MOT...LOC 1445Z 219DEG 49KT 3272 8268Special weather statement, Jan 11, 10:28 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1028 AM EST WED JAN 11 2012 GAZ002>004-111600- 1028 AM EST WED JAN 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WHITFIELD... WALKER AND CATOOSA COUNTIES UNTIL 1100 AM EST... AT 1025 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A MODERATE THUNDERSTORM OVER SUTTLES MILL...AND MOVING NORTH AT 40 MPH. SMALL HAIL AND WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS PARTS OF WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 1100 AM EST. && LAT...LON 3459 8512 3459 8532 3499 8528 3499 8501 TIME...MOT...LOC 1527Z 193DEG 36KT 3464 8521
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:38 AM EST | Special Weather Statement | FFC | Carroll | 22 min |
| Jan 11, 5:11 AM EST | Special Weather Statement | FFC | Coweta | 34 min |
| Jan 11, 5:27 AM EST | Special Weather Statement | FFC | Fayette | 33 min |
| Jan 11, 5:45 AM EST | Special Weather Statement | FFC | Fulton | 30 min |
| Jan 11, 6:53 AM EST | Special Weather Statement | FFC | Pike, Spalding | 37 min |
| Jan 11, 7:11 AM EST | Special Weather Statement | FFC | Henry, Rockdale | 34 min |
| Jan 11, 9:45 AM EST | Special Weather Statement | FFC | Jefferson, Johnson | 45 min |
| Jan 11, 11:00 AM EST | Special Weather Statement | FFC | Floyd | 30 min |
| Jan 11, 11:13 AM EST | Special Weather Statement | FFC | Catoosa, Whitfield | 32 min |
| Jan 11, 11:31 AM EST | Special Weather Statement | FFC | Chattooga, Walker | 29 min |
| Jan 11, 11:55 AM EST | Special Weather Statement | FFC | Whitfield | 35 min |
| Jan 11, 12:14 PM EST | Special Weather Statement | FFC | Gilmer | 31 min |
| Jan 11, 12:47 PM EST | Special Weather Statement | FFC | Murray | 28 min |
| Jan 11, 1:16 PM EST | Special Weather Statement | FFC | Fannin | 29 min |
| Jan 11, 1:31 PM EST | Special Weather Statement | FFC | Lumpkin, Towns, Union | 29 min |
| Jan 11, 2:05 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 34 hr |
| Jan 11, 2:21 PM EST | Winter Weather Advisory | FFC | Catoosa, Dade, Fannin, Gilmer, Lumpkin, Murray and 5 more | 37 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.